MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "precautions: the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.When inserting, manipulating, or withdrawing a device through an introducer always maintain introducer position.When inflating a balloon at, or close to, the introducer tip, ensure the balloon is not inside the distal tip of the introducer.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath removal: insert wire guide at least 10cm past the tip of the sheath.Insert the dilator over the wire into the sheath.Withdraw the sheath and dilator as a unit.Remove the wire guide." it should be noted there were no other reported complaints for this lot number.The visual inspection of the returned device reported one used kcfw-5.0-35-55-rb-hfanl0-hc sheath and segment of detached tnrt lining (approximately 50 cm) was returned for investigation.A section of the sheath was wrapped in what appeared to be medical tape.There was no apparent damage to the sheath tubing which was wrapped.The distal tip of the sheath was found to be slightly out of round.An endoscope was used to view the interior of the sheath.The tear in the tnrt lining was found to start approximately 1 cm from the proximal end and continued to the distal end of the sheath.Also, the tear was found to be thinner at the proximal end.The resistance encountered when trying to remove the balloon could be attributed to the balloon not being fully deflated and/or the sheath delaminating could have caused the balloon to get caught.It is possible that a device used in conjunction with the sheath could have tore part of the inner lining, which then would have led to the reported failure mode.However, a definitive root cause cannot be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
The flexor high-flex ansel guiding sheath was advanced and another manufacturer¿s balloon was used/inflated.A lot of resistance was made in attempting to remove the balloon.Per the dm, ¿they pulled so hard, i did not think they were going to get the balloon out.¿ the physician was finally able to remove the balloon and sheath and exchanged with another small non cook 4 fr sheath.The wire was removed through the sheath and at that time it was noted that the lining from the first sheath was entangled with the wire.All was removed from the patient with no adverse effects.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6137616
Report Number1820334-2016-01423
Device Sequence Number1075289
Product Code DYB
UDI-Device Identifier00827002562301
UDI-Public(01)00827002562301(17)190819(10)7211905
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-35-55-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2016
Initial Report FDA Received Date12/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1